Tornado, Clay
- When
- July 26, 5:15 PM CST to 5:18 PM CST
- Where
- Clay County, 3 mi E of Everly
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- BROADCAST MEDIA
- Coordinates
- 43.167, -95.267
A weak and brief tornado caused no reported damage.
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 26, 2:22 PM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 322 PM CDT WED JUL 26 2006 .DISCUSSION... WEAK WAVE TAIL ACRS ERN SD FROM DISTURBANCE IN NRN MN WL SWEEP ACRS THE NERN CWA LATE AFTERNOON INTO EARLY EVENING. ILL DEFINED BNDRY HAS BEEN PUSHING SWRD. ARND 19Z...SAW DEVELOPMENT OF A LINE OF CELLS NEAR I90 FROM ARND KOTG EWRD...CLOSE TO THIS WK CONVERGENCE AXIS. AS INTERACTION FROM UPR WAVE INCREASES OVER NEXT FEW HOURS...EXPECT COVERAGE TO PRECIP TO INCREASE A BIT BEFORE DEEPER FORCING SLIPS BY. LAPS SUFFERING FROM ERRONEOUS AWOS DEWPOINTS...WITH RUC ANALYSIS BETTER. EVEN WITH LOWER VALUES...RUC DOES INDICATE 100 J/KG 0-3KM CAPE. WOULD NOT BE OUT OF THE QUESTION FOR ANY STRONGLY DEVELOPING STORMS IN WEAK SHEAR AXIS TO DEVELOP A VERY BRIEF NON SUPERCELL TORNADO...BEFORE A NOMINAL MARGINAL PULSY WIND/HAIL THREAT...BUT VERY LOW CHANCE OF ANY. AFTER THIS BRIEF EVENING THREAT IN FAR E...WL ALSO FIND ACTIVITY IN WRN SD COME CLOSE TO SCNTRL COUNTIES AS BETTER MCS THREAT OCCURS ACRS NEBRASKA. ANOTHER WAVE PUSHING THRU ERN MT WL COME CRASHING TOWARD CWA AFT MIDNIGHT...AND WL INTRODUCE LOW CHC THREAT TO WRN 2/3 OF CWA OVERNIGHT. DESPITE THE INCREASE IN MID TO HIGH CLOUDS AT TIMES OVERNIGHT...ESPLY LATE...DELAY IN THICKER CLDS TO E COULD YIELD A LITTLE FOG BY LT TONIGHT WITH WEAK FLOW AND POOR LOW LVL MOISTURE FLUSH THRU NW IA. TENDED TO SIDE CLOSER TO COOLER SIDE OF EXPECTATIONS WITH WK FLOW. DAYTIME PRECIPITATION FORECAST A LITTLE TRICKY FOR THURSDAY. WOULD EXPECT LEADING WAVE MOVING INTO THE NORTHWEST CWA LATE TONIGHT TO EXIT THE SOUTHEAST BY LATE MORNING...TAKING ANY LINGERING LIGHT PRECIP ALONG WITH IT. WILL CARRY LATE NIGHT POPS INTO THE SOUTHEAST PORTION OF THE CWA FOR THE MORNING HOURS...EXITING THE FAR SOUTHEAST CORNER BY 16Z. HOWEVER MODELS...SPECIFICALLY NAM/WRF...TRY TO LAG SOME UPPER ENERGY TO THE NORTHWEST WHICH COULD TRIGGER ADDITIONAL ACTIVITY BY LATE AFTERNOON. WITH EXPECTED TIMING ON LEADING WAVE AND FAIR AMOUNT OF CLEARING LIKELY TO ALLOW FOR DECENT HEATING AND DESTABILIZATION...WILL REINTRODUCE A SLIGHT CHANCE OF TSRA ACROSS THE SOUTHEAST FOR THE LATE AFTERNOON/EARLY EVENING. AFTER THURSDAY...BUILDING RIDGE ACROSS THE NORTHERN PLAINS WILL SPELL OUT ANOTHER HEAT WAVE...WITH TRIPLE DIGIT READINGS GRADUALLY EXPANDING EAST THROUGH MAINLY SOUTH DAKOTA COUNTIES BY SUNDAY. PERSISTENT SOUTHERLY FLOW BENEATH THE RIDGE WILL PROVIDE A GOOD FETCH OF GULF MOISTURE INTO THE CENTRAL/EASTERN SECTIONS OF THE FORECAST AREA FOR THE WEEKEND...AND WILL NOT BE SURPRISED TO SEE MORE HEAT HEADLINES CROP UP FOR THE WEEKEND. MID LEVEL THERMAL RIDGE CURVES THROUGH WESTERN AND NORTHERN PARTS OF THE CWA...WITH LESS CAPPING POTENTIAL IN THE SOUTHEAST 1/4 OF THE AREA. WITH INCREASED MOISTURE AND INCREASINGLY WARM LOW LEVEL TEMPS...WILL MAINTAIN A SLIGHT CHANCE OF LATE AFTERNOON/EVENING TSRA ACROSS MAINLY NORTHWEST IOWA FRIDAY AND SATURDAY. ANY ACTIVITY WHICH WOULD DEVELOP SHOULD BE HIGHLY DIURNAL IN NATURE...DIMINISHING WITH SUNSET. BETTER FOCUS FOR NOCTURNAL ACTIVITY TOPPING THE RIDGE WILL BE NORTH OF OUR AREA...AS LOW LEVEL JET SCREAMS THROUGH OUR CWA AND PLACES BETTER CONVERGENCE AREA NEAR WARM FRONT WHICH CONTINUES TO BE PROGGED TO LIFT WELL NORTH INTO NORTH DAKOTA AND NORTHERN MINNESOTA. AS SOUTHERLY FLOW INCREASES THROUGH THE WEEKEND...AND WITH DRY GROUND/VEGETATION WEST OF THE JAMES RIVER ALONG WITH THIS AREA SEEING BETTER POTENTIAL FOR DRIER SURFACE DEWPOINTS...WILL HAVE TO WATCH THIS AREA FOR EXTREME FIRE DANGER AND POSSIBLE RED FLAG HIGHLIGHTS AS WELL. WINDS NOT QUITE STRONG ENOUGH YET BY FRIDAY TO BE A SIGNIFICANT CONCERN THOUGH...SO WILL NOT ISSUE A FIRE WEATHER WATCH JUST YET. IN THE EXTENDED...06Z RUN OF GFS CONTINUES TO SHOW SFC FRONT PUSH THROUGH THE CWA TUESDAY...HOLDING S OF CWA TUESDAY NIGHT. ECMWF ALSO SUPPORTS THIS TIMING. BECAUSE OF THIS...HAVE LEFT GRIDS DRY ACROSS THE NORTHERN CWA...WITH CHANCE POPS IN S CWA TUES NIGHT. BOTH MODELS FAIRLY CONSISTENT IN TIMING AND PLACEMENT OF TROUGH PASSAGE/COLD FRONT TUES AFTN...BUT MAY BE TOO FAST JUDGING BY THE SIGNIFICANT JUMP FROM THE 00Z RUN. PRECIP POSSIBILITES TUES AFTN MAY MERIT A SECOND LOOK AFTER MODELS SETTLE ON N/S PLACEMENT OF SFC LOW AND POSSIBLE ASSOCIATED FRONTS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JAC/JH/JL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1136 AM CDT WED JUL 26 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1136 AM CDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE EXPECTED TO INITIATE MID AFTERNOON ALONG A LINE FROM NEAR THE IOWA GREAT LAKES THROUGH NORTHEAST NEBRASKA...AND WILL PROGRESS TO THE SOUTHEAST THROUGH EARLY EVENING. WHILE SEVERE WEATHER IS NOT A SIGNIFICANT THREAT...THERE WILL BE A LOW POTENTIAL FOR MARGINALLY LARGE HAIL OR DAMAGING WIND...AND EVEN A BRIEF NON SUPERCELL TORNADO. ADDITIONAL THUNDERSTORMS COULD BRUSH NEAR SOUTH CENTRAL SOUTH DAKOTA DURING THE EVENING...WITH A SLIGHT CHANCE LATE TONIGHT IN AREAS FROM THE JAMES VALLEY WESTWARD. THESE LATTER STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING ON THURSDAY AND FRIDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL REMAIN INTO NORTHWEST IOWA. VERY WARM AIR WILL SLOWLY SPREAD EASTWARD DURING THE REMAINDER OF THE WEEK. HIGH TEMPERATURES ARE EXPECTED TO THE REACH THE 100 TO 110 DEGREE RANGE FROM THE JAMES RIVER VALLEY INTO CENTRAL SOUTH DAKOTA BY THIS WEEKEND. FARTHER EAST...TEMPERATURES WILL MAINLY BE IN THE 90S...BUT A MOIST AIR MASS WILL MAKE IT FEEL VERY UNCOMFORTABLE WITH THE HEAT INDEX LIKELY REACHING AS HIGH AS 105. SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH LATE THIS WEEK AND INTO THE WEEKEND. THIS IN COMBINATION WITH VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL MAKE FOR A MUCH INCREASED FIRE DANGER...ESPECIALLY FROM THE JAMES RIVER VALLEY AND WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 PM ACROSS NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
507 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST 6 E CANISTOTA 43.60N 97.17W
07/25/2006 E70.00 MPH MCCOOK SD AMATEUR RADIO
CAMPER ROLLED AND COMPLETELY DESTROYED.
&&
JCPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
508 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST 6 E CANISTOTA 43.60N 97.17W
07/24/2006 E70.00 MPH MCCOOK SD AMATEUR RADIO
CAMPER ROLLED AND COMPLETELY DESTROYED.
&&
JCThe Sioux Falls radar (KFSD), 127 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
2 tornado. Local standard time, as filed.
A weak and brief tornado caused no reported damage.
A weak and brief tornado caused minor crop damage,
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyThe tornado archive for Iowa, 2006Warnings in Iowa, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527050, 5527051.